Alert archive / Maine / Storm Warnings in 2022
Storm Warning 9, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Dec 21, 2022, 3:03 PM EST. It took effect at Dec 23, 2022, 7:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2022, 3:03 PM EST (20:03 UTC)
- In effect from
- Dec 23, 2022, 7:00 AM EST
- Expired
- Dec 24, 2022, 4:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
503 WHUS71 KCAR 212003 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 303 PM EST Wed Dec 21 2022 ANZ050>052-220415- /O.UPG.KCAR.SR.A.0008.221223T1200Z-221224T0900Z/ /O.NEW.KCAR.SR.W.0009.221223T1200Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 303 PM EST Wed Dec 21 2022 ...STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Southeast winds 35 to 45 kt with gusts up to 55 kt and seas 18 to 23 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Friday to 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
844 WHUS71 KCAR 220117 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 817 PM EST Wed Dec 21 2022 ANZ050>052-221000- /O.CON.KCAR.SR.W.0009.221223T1200Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 817 PM EST Wed Dec 21 2022 ...STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Southeast winds 35 to 45 kt with gusts up to 55 kt and seas 18 to 23 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Friday to 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
991 WHUS71 KCAR 220934 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 434 AM EST Thu Dec 22 2022 ANZ050>052-222100- /O.CON.KCAR.SR.W.0009.221223T1200Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 434 AM EST Thu Dec 22 2022 ...STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and seas 18 to 23 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Friday to 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Norcross
704 WHUS71 KCAR 221940 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 240 PM EST Thu Dec 22 2022 ANZ050>052-230345- /O.CON.KCAR.SR.W.0009.221223T1200Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 240 PM EST Thu Dec 22 2022 ...STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and seas 17 to 22 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Friday to 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
204 WHUS71 KCAR 230103 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 803 PM EST Thu Dec 22 2022 ANZ050>052-231000- /O.CON.KCAR.SR.W.0009.221223T1200Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 803 PM EST Thu Dec 22 2022 ...STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and seas 17 to 22 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM Friday to 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
350 WHUS71 KCAR 230953 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 453 AM EST Fri Dec 23 2022 ANZ050>052-232100- /O.CON.KCAR.SR.W.0009.221223T1200Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 453 AM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Southeast winds 30 to 40 kt with gusts up to 60 kt and seas 18 to 23 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Norcross
584 WHUS71 KCAR 231942 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 242 PM EST Fri Dec 23 2022 ANZ050>052-240900- /O.CON.KCAR.SR.W.0009.000000T0000Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 242 PM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...South winds 30 to 40 kt with a few gusts up to 70 kt and seas 17 to 24 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
966 WHUS71 KCAR 240146 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 846 PM EST Fri Dec 23 2022 ANZ050>052-240900- /O.CON.KCAR.SR.W.0009.000000T0000Z-221224T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 846 PM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...South winds 30 to 40 kt with a few gusts up to 65 kt and seas 17 to 24 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 21, 12:13 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 21, 12:13 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1213 PM EST Wed Dec 21 2022
.SYNOPSIS...
High pressure will build across the region today into Thursday.
Strong low pressure in the Midwest will draw an occluded front
across the region Friday night into Saturday while the low
tracks well northwest across Ontario and Quebec provinces.
Upper level disturbance will remain over the area through early
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
910AM Update...Clouds have been sticking around longer in the
region than previously forecast so adjusted the sky forecast to
show this. Otherwise, the rest of the forecast looks good.
Previous Discussion...
Surface high pressure will build across the region today
through tonight. An upper level disturbance will track north of
Maine later today through early tonight. Expect mostly cloudy
skies across the north and mountains today. Could also have
scattered flurries this morning. Isolated snow showers are also
possible late with the upper level disturbance. Across Downeast
areas, expect mostly cloudy skies this morning then partly sunny
this afternoon. Mostly/partly cloudy skies are expected across
northern areas tonight, with isolated snow showers also possible
early. Partly cloudy skies are expected Downeast. High
temperatures today will range from the upper 20s to lower 30s
north, to the mid to upper 30s Downeast. Low temperatures
tonight will range from around 10 to 15 north, to the mid to
upper teens interior Downeast with around 20 to the lower 20s
along the Downeast coast.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Damaging Wind & Rain Storm Likely Friday PM into Saturday AM...
Significant Snowpack Loss & Flooding Likely...
Wintry Mix Friday to Impact Holiday Travel...
During the day Thurs expect increasing clouds becoming overcast
by afternoon as surface flow turns E-SE in response to the
approaching large storm system across the Ohio River Valley.
Strong moisture advection will make for completely overcast
skies by mid afternoon. Expect highs to be in the mid 20s across
the north with the strongest cold air damming with mid to upper
30s along the Downeast coast and Southern Central Highlands.
Now Lets Talk About the Grinch of 2022 Storm On Tap
Pattern...A powerful closed low pressure system will track Thu
Night into the Eastern Great Lakes and track north into Ontario
into Friday. Warm front connected to a triple point over western
NY state will lift north into the area on Friday and northeast
over Maine by Sat AM dragging a powerful occluded
front through the area.
Models...Storm track is into really good agreement between the
GFS/ECMWF/Canadian operational runs and Hi-Res models this
morning on the track of the Low on the Triple Point. There
remains still some slight uncertainty on the timing of the
heaviest precipitation working into the area but has rapidly
improved to allow high confidence in the forecast. The main
uncertainty that exists is how long the cold air damming holds
in the north on Friday. This will impact strength of winds
mixing and potentially make travel conditions worse. Overall,
significant improvement on model agreement and ensemble members.
Ptype...As the warmer air lifts north aloft expecting snow to
develop before daybreak across the area. The rain/snow line to
push northward during the morning to Bangor area by daybreak.
Model uncertainty exists on how long cold air damming holds on
across the area. Light to potentially moderate snow will fall
into Friday afternoon. As the winds increase aloft opted to
lower snow ratios due to stronger winds in the DGZ which will
break up dendrites. This will still result in 2-4 inches across
the northern 1/2 of the CWA. There remains the potential for a
period of freezing rain with potentially an extended period of
freezing rain in northeastern zones due to the strong
overrunning over the cold air damming at the surface. Winter
Weather Headlines will likely to be needed due to the Wintry Mix
and those headlines could be issued as early as this afternoon
package. Although typically this damming would limit the mixing
of strongest winds it could potentially lead to more serious
problems with ice on trees and powerlines. For now, will go with
Snow changing to Wintry Mix Friday afternoon into the evening.
Despite that wintry mix at the surface much of the day we are
expecting all wintry mix areas to go to Rain by Fri evening. The
timing of the heaviest precip looks to be between 4pm Fri to
Midnight. Rain will be heavy at times and will likely see 1-2
inches during this time with isolated higher amounts to 3
inches. This will cause some significant hydrological impacts
(see the Hydrology section below) but Hydro Headlines will
likely be needed as early as the PM package.
Winds...As the triple point approaches from the southwest a
powerful LLJ will develop across the area and push over the Gulf
of Maine into the St. Lawrence River Valley. This will place a
core of 80-95kt winds at 925mb below any inversion over the area
Fri afternoon into the evening. This is very concerning with
heavy rain moving over the area. We will likely mix down a large
portion of this LLJ but the low level lapse rates may be enough
to hold off seeing all of the LLJ mixing down. That being said
models are in very good agreement of boundary layer wind gusts
approaching 50-60kts across the area. This will likely need to
be addressed with high wind headlines as early as the afternoon
package. These strong East-Southeast winds will likely cause
significant impacts to trees and result in scattered to
widespread power outages. This will be a widespread strong wind
event but the strongest damaging winds likely along the Downeast
coast to potentially Bangor region. Most will see significant
impacts from these winds.
Temps...Anti-diurnal event until the front pushes through in
the early morning hours of Saturday as temperatures warm into
the upper 30s north and low 50s south. Behind this front despite
the wind direction shifting S-SW there will be a deep cold air
mass working into the area. Rainfall will have washed much of
the salt residue off the roads and other treated surfaces. As
temperatures crash Saturday morning to below freezing these
surfaces will quickly become slippery. In addition significant
runoff from melting snow will freeze on surfaces potentially
creating a dangerous travel day Saturday morning going into the
holiday weekend for all areas. In addition any remaining
precipitation will be snow showers or light snow and cannot rule
out a dusting to perhaps a few inches especially across the
north. Bottom line all locations except the immediate coastline
should prepare for a flash freeze Saturday AM making for
potentially slippery travel.
Saturday during the day will feature the departing storm system
with S-SW gusting 15-25mph and temperatures near steady in the
mid to upper 20s with low 30s at the shore. Very little warming
will take place thanks to strong cold air advection filling in
behind this powerful storm system. Expect snow showers across
much of the area throughout the day potentially producing a
Dusting to 1 inch. Clouds will break by late day potentially for
some sunny breaks.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Saturday night through Tuesday will feature surface ridging
moving into the area. However, upper level troughing will remain
over the area as the PNA turns positive and NAO slowly dips
negative. It will feature times of sun and clouds with some snow
showers as pieces of energy move over the area. Temperatures
turn to seasonably average or slightly below average. Highs in
the 20s to around 30F with lows in the single digits to teens
north and around 20F south.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR/MVFR across northern areas today. Scattered
flurries early, then isolated snow showers late. VFR/MVFR
Downeast this morning, then VFR. VFR/MVFR north tonight, with
isolated snow showers also possible early. VFR Downeast
tonight. Variable winds 5 to 10 knots today through tonight.
SHORT TERM: Thu...VFR. Light & variable winds turning E-SE
5-10kts late day.
Thu Night...VFR becoming MVFR with lowering cigs. Light snow
develops from SW to NE after midnight. Snow changes to rain at
BHB & BGR by 12z. Brief freezing rain possible at BGR to HUL. E
winds 5-15kts with gusts to 25kts at BHB by daybreak.
Fri...MVFR/IFR cigs/vsby early becoming IFR/LIFR by midday.
Snow and/or wintry mix across northern terms becoming rain by
late day. Wintry mix becoming all rain at southern terms in the
AM. E-SE winds 20-40kts with gusts up to 60kts possible. LLWS
definitely.
Fri Night...IFR/LIFR cigs/vsby. Rain all terms. E-SE winds
20-40kts with gusts up to 55kts possible. LLWS definitely.
Winds shift S-SW by 12z and decrease to 15-30kts with gusts up
to 40kts possible. Rain will change to snow showers/light snow
after midnight by daybreak at most terms.
Sat...IFR/LIFR early becoming MVFR/VFR. S-SW winds 15-25kts.
Chance of snow showers.
Sun...VFR/MVFR. S-SW winds 10-20kts.
&&
.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels today
through tonight.
SHORT TERM: Storm Force Conditions Likely Late Fri - Sat AM
Winds: Below SCA through late Thu evening across the waters.
Thu night into Fri AM winds quickly become SCA criteria with
E-SE winds gusting 25-30kts overnight and approaching Gales by
daybreak. Fri AM into early Fri Afternoon expecting strong E-SE
Gales with gusts up to 45kts by midday. Late afternoon expecting
wind gusts to Storm Force with gusts 50-60kts possible especially
over the outer waters but cannot rule out gusts to 55kts across
the Intra-Coastal waters. Storm Force Conditions expected
through Sat AM daybreak. Winds shift SW after midnight Fri Night
and remain SW Gales into Sat Evening. Expecting SCA SW wind
gusts to last into early Mon.
Waves: Generally 1-3ft through late Thu Eve. Overnight through
Fri AM daybreak expecting waves to quickly build to 5-9ft over
the Intra-Coastal waters and 9-11ft over the outer waters. Wave
periods will be 4-6sec during this time frame. During the day
Fri southern swells will increase 15-20ft over the outer waters
with 10-15ft waves into the Intra-Coastal waters. This will pose
potential coastal impacts (see the coastal flooding/tides
section). Wave period on Fri will be 7-8sec. Fri night will
feature the highest seas with 20-25ft over the outer waters and
10-15ft+ over the Intra-Coastal waters with a period of 9-11sec.
Waves begin to subside Sat with 15-20ft over the outer waters
and 9-15ft over the Intra-Coastal waters with a period of
10-12sec. Waves subside into 6-10ft range by early Sun AM and
down to 5-9ft by late day. Wave period of 10-11sec by this time
and waves finally fall below SCA levels by Mon afternoon.
&&
.HYDROLOGY...
Moderate to High confidence in hydrological impacts from the
rain on snow flood event Friday into the Holiday Weekend across
the forecast area. As currently forecast, the storm poses a
significant impact on the area with flooding on Friday into the
holiday weekend. The storm system is posed to produce a
widespread 1-2 inches of rain with isolated higher amounts. The
heaviest rainfall is expected Friday evening with the potential
of 1-2 inches falling in less than 6 hours across the upslope
areas of the Longfellow Mountains and Interior/Coastal Downeast
falling into the Piscataquis and Penobscot river basins.
Snow water equivalents (SWE) amounts across the area are
generally 1-3 inches, highest across the Central Highlands into
Aroostook County. Temperatures will be climbing into the upper
30s north to low 50s in southern areas with dew points matching
air temperatures. These high temps/dew points combined with
strong gusty winds will enhance the rate of snowmelt resulting
in significant snowpack loss and compression. The snowpack
across the North Woods into the rest of the Crown has
temperatures of 25-30F based on latest satellite measurements.
Across the Central Highlands into the Greater Bangor area to
Interior Downeast the snowpack temperatures are in the 28-32F
range. This is resulting in higher densities south and lower
densities north. This means across the north the snowpack will
absorb more rainfall while southern areas are highly likely to
see significant melting and discharge of the water content in
the snowpack. Across the north the discharge of the water in the
snow will be dependent on the strength of the winds across the
north and how much warm air intrusion makes it inland. Across
the Central Highlands to Downeast will see much of the snowpack
loss if not complete melt out during this event. The snowmelt
across the Highlands into Downeast areas impacting the
Piscataquis, Penobscot and Downeast smaller basins could see
additional runoff of 0.75-2 inches of water strictly from
snowmelt. Much of the water melted across the entire forecast
area will run off due to the top layer of the ground frozen
especially in areas with snowpack. The rapid nature of the
snowmelt combined with heavy rainfall on frozen grounds could
lead to rapid onset or flash flooding. This is noted by the
latest updates from the National Water Center and Northeast
River Forecast Center with all types of flooding possible
(Flash, urban, small stream & main stem rivers).
Although there is some ice on the rivers it is mainly frazil,
pancake ice with some areas of sheet ice along the banks. Ice
thankfully shouldn't be a component in the equation to the flood
concerns across the area. The biggest problem is nearly all
rivers and streams across the area are running Above Normal to
Much Above Normal (76th-90th+ percentile) with limited storage
capacity. River ensemble forecasts are coming into range
including the GEFS, ECMWF & NAEFS and are highlighting the
Piscataquis and Penobscot River basins for the potential of
coming out of their banks. This will include potentially
significant impacts on the smaller streams and creeks in these
basins. It is still too soon to know the magnitude of flooding
but confidence is rapidly increasing in impacts especially in
the Piscataquis, Penobscot River basins and smaller Downeast
basins. Any river flooding will likely be ongoing into the
holiday weekend potentially impacting travel and those
residents/businesses in flood prone areas.
Flash flooding and urban flood impacts are possible. Since,
much of the water will not enter the ground and runoff we will
see significant rises on smaller streams and creeks combined
with rapid rainfall. This will pose the threat of flash flooding
in these smaller tributaries. In the urban areas clogged drains
from recent snowfall will cause significant ponding and slow
drainage into storm drains potentially flooding roadways.
&&
.TIDES/COASTAL FLOODING...
A significant storm system will move in Friday and Friday
night. This storm will coincide with the highest astronomical
tides of the month. Better agreement in model timing of the
strongest winds, higher storm surge and high waves is painting
the potential of minor coastal flooding for Downeast. High tide
Friday morning around 10AM will be one of the highest
astronomical for the month, storm surge will be around 1ft with
winds increasing and waves building. This high tide will be
potentially causing some erosion and very minor flooding
especially in Washington county. The high tide of greatest
concern is Fri night between 1030-11PM. It will be at this time
storm surge may approach 2-3ft combined with 10-15ft waves and
winds 40-50kts or greater pushing a lot of water towards the
shore. Although the astronomical tide isn't as high the
combination of surge, waves and winds will most likely cause
significant erosion and minor coastal flooding. The most likely
areas to see flooding will be east of Bar Harbor along the
eastern Hancock county coast into Washington county. Then for
the Saturday late morning High Tide places like Cutler and
Eastport may face another high tide cycle with erosion and minor
coastal flooding. This high tide around 11AM will feature
1-1.5ft storm surge, 6-10ft waves and 20-30kts but uncertainty
exists based on the wind direction. However, the Saturday high
tide is the months highest astronomical tide so with that
additional water surge and waves may cause problems.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from Friday morning through late Friday night
for MEZ001>006-010-011-015>017-029>032.
Flood Watch from Friday morning through Friday evening for
MEZ010-011-015>017-029>032.
Coastal Flood Watch from Friday morning through Saturday
morning for MEZ029-030.
MARINE...Storm Watch from Friday morning through late Friday night for
ANZ050>052.
&&
Near Term...LaFlash/Norcross
Short Term...Sinko
Long Term...Sinko
Aviation...LaFlash/Norcross/Sinko
Marine...LaFlash/Norcross/Sinko
Hydrology...
Tides/Coastal Flooding...Hazardous weather outlook, Dec 21, 8:59 AM EST, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 859 AM EST Wed Dec 21 2022 MEZ001>006-221400- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- 859 AM EST Wed Dec 21 2022 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-011-015>017-031-032-221400- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 859 AM EST Wed Dec 21 2022 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-221400- Coastal Hancock-Coastal Washington- 859 AM EST Wed Dec 21 2022 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Watch. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-221400- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 859 AM EST Wed Dec 21 2022 ...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:48 AM EST | High Wind Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 20 hr |
| Dec 21, 8:48 AM EST | Storm Watch | CAR | 6 hr | |
| Dec 21, 8:52 AM EST | Coastal Flood Watch | CAR | Hancock, Washington | 32 hr |
| Dec 21, 8:53 AM EST | Flood Watch | CAR | Hancock, Penobscot, Piscataquis, Washington | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.